Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 413, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 19, 2007, 4:52 PM CDT for Alfalfa County, Garfield County, Grant County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 19, 2007, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 25 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:15 PM CDT | HAIL 1.75 | 5 W Hillsdale, OK | OCCASSIONAL HAIL FOR ABOUT 45 MINUTES...ESTIMATED FROM 455-540 PM. SOME HAIL UP TO GOLF BALL SIZE. APPROX. 3 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3367 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 192153 SVROUN OKC003-047-053-192230- /O.NEW.KOUN.SV.W.0413.070619T2152Z-070619T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 452 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTHERN OKLAHOMA... GRANT COUNTY IN NORTHERN OKLAHOMA... ALFALFA COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 530 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF HILLSDALE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS OF 60 MPH ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE CARRIER...GOLTRY...HILLSDALE... KREMLIN AND NASH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3642 9800 3656 9779 3668 9806 3658 9825 $$ MAXWELL
1 follow-up statement
000 WWUS54 KOUN 192214 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT TUE JUN 19 2007 OKC003-047-053-192230- /O.CON.KOUN.SV.W.0413.000000T0000Z-070619T2230Z/ GARFIELD OK-ALFALFA OK-GRANT OK- 513 PM CDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR GRANT...ALFALFA AND GARFIELD COUNTIES... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF GOLTRY...NEARLY STATIONARY. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE CARRIER...GOLTRY...HILLSDALE... KREMLIN AND NASH. LAT...LON 3642 9800 3656 9779 3668 9806 3658 9825 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:51 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 19, 4:51 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 451 PM CDT TUE JUN 19 2007 .DISCUSSION... EXTREMELY UNSTABLE ATMOSPHERE WILL BE SEEN THIS AFTERNOON INTO THE EVENING. ALTHOUGH MAIN CONCERN THROUGH THE MID-EVENING HOURS WILL BE FOR MAINLY ISOLATED OR PERHAPS SCATTERED THUNDERSTORMS...GIVEN 6-7K CAPES...HIGH END SEVERE WEATHER POSSIBLE. WITH RELATIVELY WEAK WIND SHEAR...MAIN THREAT WILL BE GIANT HAIL AND DAMAGING WINDS...ALTHOUGH BRIEF TORNADOES CANNOT BE RULED OUT IN THE EARLY STAGES OF THUNDERSTORM DEVELOPMENT. OUTSIDE OF ANY ISOLATED/SCATTERED STORMS ACROSS NORTHERN ZONES LATE THIS AFTERNOON THROUGH THE FIRST HALF OF THE EVENING...BETTER CHANCES FOR THUNDERSTORMS WILL OCCUR OVERNIGHT WITH POSSIBLE MCS DEVELOPING TO OUR NORTHWEST AND SURGING SOUTHEAST. OUTSIDE OF LINGERING SHOWERS/STORMS TOMORROW...FORECAST WILL BE DRY FROM TOMORROW NIGHT THROUGH DAY SEVEN AS UPPER RIDGING TAKES HOLD. WITH TEMPERATURES ON THE INCREASE AND LOWER LEVEL MOISTURE NOT GOING ANYWHERE ANYTIME SOON...WILL NEED TO WATCH FOR HEAT ADVISORY CONDITIONS MID-LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 89 71 93 / 50 30 10 10 HOBART OK 71 92 71 94 / 50 30 10 10 WICHITA FALLS TX 72 92 72 95 / 40 40 10 10 GAGE OK 69 91 69 94 / 50 20 10 10 PONCA CITY OK 71 89 71 93 / 50 30 10 10 DURANT OK 74 90 72 93 / 30 40 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/30/11
Hazardous weather outlook, Jun 19, 1:43 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
143 PM CDT TUE JUN 19 2007
OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
143 PM CDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH AND WEST OF A LINE FROM ALTUS... TO
ARDMORE ...TO DURANT.
TIMING...
SEVERE THUNDERSTORMS COULD DEVELOP AT ANYTIME AND LAST PAST MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND THUNDERSTORM WIND GUSTS TO 70 MPH
WILL BE THE MAIN CONCERNS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD LISTEN FOR UPDATES... AND PLAN FOR POSSIBLE SEVERE
WEATHER OPERATIONS BEGINNING THIS AFTERNOON...AND POSSIBLY LASTING
WELL INTO THE NIGHT.
DISCUSSION...
AN UNUSUALLY MOIST AIRMASS IS IN PLACE ACROSS OKLAHOMA AND NORTH
TEXAS. THE VERY HUMID AIR IS RESULTING IN EXTREMELY UNSTABLE
CONDITIONS. A WEAK LOW PRESSURE TROUGH OR SURFACE BOUNDARY WAS
LOCATED FROM NEAR WOODWARD...SOUTHEAST TO NEAR WATONGA...OKLAHOMA
CITY AND SEMINOLE. WEAK CONVERGENCE ALONG THIS BOUNDARY MAY RESULT
IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON...ESPECIALLY AS
TEMPERATURES WARM AND CAPPING OF WARM AIR ALOFT DECREASES SLIGHTLY.
ALTHOUGH WIND SHEAR IS WEAK...THE EXTREME INSTABILITY WOULD SUPPORT
RAPID SEVERE THUNDERSTORMS DEVELOPMENT. IF STORMS DEVELOP ALONG THE
BOUNDARY THEY WOULD LIKELY MOVE SLOWLY SOUTH AND EAST. VERY STRONG
UPDRAFTS AND DOWNDRAFTS IN THE STORMS WOULD RESULT IN LARGE HAIL AND
DAMAGING WINDS.
LATER IN THE DAY...THUNDERSTORMS MAY DEVELOP OVER THE HIGH PLAINS TO
THE WEST OF OKLAHOMA. STRENGTHENING NORTHWEST FLOW ALOFT IN THE
EVENING WILL CARRY ANY STORMS THAT DEVELOP SOUTHEAST. VERTICAL WIND
SHEAR WILL BE STRONGER THEN...ESPECIALLY AS THE LOW LEVEL JET
STRENGTHENS TONIGHT. THIS SCENARIO FAVORS A LARGE THUNDERSTORM
COMPLEX CAPABLE OF DAMAGING WINDS AND SOME HAIL.
SEVERE WEATHER POTENTIAL TONIGHT WILL DEPEND ON WHETHER
THUNDERSTORMS WILL ORGANIZE INTO A LARGER COMPLEX OF STORMS. A
KEY ELEMENT THAT WOULD CONTRIBUTE TO AN ORGANIZED COMPLEX IS AN
UPSTREAM DISTURBANCE OR TROUGH IN THE FLOW ALOFT. CURRENTLY THERE
ARE NO SUCH DISTURBANCES EVIDENT ON SATELLITE IMAGES OR OTHER UPPER
AIR DATA... SO THERE IS UNCERTAINTY AS TO HOW STORMS OVER THE HIGH
PLAINS WILL EVOLVE LATE TODAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
LOCALIZED HEAVY RAINFALL. ADDITIONAL HEAVY RAIN COULD CAUSE FLOODING
IN AREAS WHERE RECENT RAINS HAVE SATURATED THE GROUND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO THE DAY ON WEDNESDAY... BUT
ARE EXPECTED TO REMAIN VERY LOW THROUGH THE LATTER HALF OF THE WEEK
AND INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.In the hours before
Special weather statement, Jun 19, 4:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 444 PM CDT TUE JUN 19 2007 OKZ012-192200- GARFIELD OK- 444 PM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER HILLSDALE AT 444 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM WILL CURRENTLY BE CAPABLE OF SMALL HAIL AND HEAVY RAIN. HOWEVER...STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD COUNTY...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
Special weather statement, Jun 19, 4:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 447 PM CDT TUE JUN 19 2007 OKZ006-007-192200- ALFALFA OK-GRANT OK- 447 PM CDT TUE JUN 19 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES SOUTHWEST OF BURLINGTON TO 5 MILES EAST OF GREAT SALT PLAINS LAKE AT 447 PM CDT. THE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN. HOWEVER... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 19, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| Jun 19, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 66 min |
| Jun 19, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 59 min |
| Jun 19, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 64 min |
| Jun 19, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Major | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.